Alert archive / Arizona / Red Flag Warnings in 2012
Red Flag Warning 15, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Jun 21, 2012, 9:15 PM MST for 4 counties in Arizona. It took effect at Jun 22, 2012, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2012, 9:15 PM MST (04:15 UTC)
- In effect from
- Jun 22, 2012, 11:00 AM MST
- Expired
- Jun 22, 2012, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 4.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4678 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
879 WWUS85 KFGZ 220415 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 915 PM MST THU JUN 21 2012 AZZ104>109-112-115-139-140-221215- /O.NEW.KFGZ.FW.W.0015.120622T1800Z-120623T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 915 PM MST THU JUN 21 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY OVER NORTH CENTRAL AND NORTHWEST ARIZONA... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY. * AFFECTED AREA...YAVAPAI COUNTY MOUNTAINS NORTHWEST OF PRESCOTT...COCONINO COUNTY FROM FLAGSTAFF NORTHWEST...PORTIONS OF CENTRAL AND NORTHERN NAVAJO AND APACHE COUNTIES. * TIMING...FROM 11 AM MST FRIDAY TO 8 PM MST FRIDAY EVENING. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
3 follow-up statements
071 WWUS85 KFGZ 221205 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 505 AM MST FRI JUN 22 2012 AZZ104>109-112-115-139-140-222015- /O.CON.KFGZ.FW.W.0015.120622T1800Z-120623T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 505 AM MST FRI JUN 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY OVER NORTH CENTRAL AND NORTHWEST ARIZONA... * AFFECTED AREA...YAVAPAI COUNTY MOUNTAINS NORTHWEST OF PRESCOTT...COCONINO COUNTY...PORTIONS OF CENTRAL AND NORTHERN NAVAJO AND APACHE COUNTIES. * TIMING...FROM 11 AM MST TO 8 PM MST THIS EVENING. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
965 WWUS85 KFGZ 221807 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1107 AM MST FRI JUN 22 2012 AZZ104>109-112-115-139-140-230300- /O.CON.KFGZ.FW.W.0015.000000T0000Z-120623T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 1107 AM MST FRI JUN 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY OVER NORTH CENTRAL AND NORTHWEST ARIZONA... * AFFECTED AREA...YAVAPAI COUNTY MOUNTAINS NORTHWEST OF PRESCOTT...COCONINO COUNTY...PORTIONS OF CENTRAL AND NORTHERN NAVAJO AND APACHE COUNTIES. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
423 WWUS85 KFGZ 230300 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 800 PM MST FRI JUN 22 2012 AZZ104>107-231230- /O.EXP.KFGZ.FW.W.0015.000000T0000Z-120623T0300Z/ /O.NEW.KFGZ.FW.W.0016.120623T1700Z-120624T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- 800 PM MST FRI JUN 22 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY. * AFFECTED AREA...NORTHWESTERN COCONINO COUNTY. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP SATURDAY MORNING AND AND CONTINUE THROUGH THE EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...6 TO 9 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ108-109-112-115-139-140-230400- /O.EXP.KFGZ.FW.W.0015.000000T0000Z-120623T0300Z/ YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 800 PM MST FRI JUN 22 2012 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... WINDS HAVE DECREASED BELOW RED FLAG WARNING CRITERIA AND THE WARNING HAS BEEN ALLOWED TO EXPIRE. BREEZY AND DRY CONDITIONS ARE EXPECTED AGAIN SATURDAY...BUT WIND SPEEDS ARE FORECAST TO REMAIN JUST BELOW CRITICAL LEVELS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 21, 9:05 PM MST, 10 minutes earlier.
Area forecast discussion, Jun 21, 9:05 PM MST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 905 PM MST THU JUN 21 2012 .SYNOPSIS... SLIGHTLY COOLER HIGH TEMPERATURES ARE EXPECTED FOR FRIDAY...HOWEVER WINDY SOUTHWEST WINDS CAN BE EXPECTED IN THE AFTERNOON AND EVENING. HEADING INTO THE WEEKEND...INCREASING MOISTURE WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO ARIZONA. && .DISCUSSION...SOME SUBTROPICAL MOISTURE IS TRYING TO PUSH WESTWARD THROUGH NEW MEXICO THIS EVENING AND WILL HAVE SOME AFFECT ON EASTERN ARIZONA... APACHE COUNTY ON FRIDAY...WITH SOME HIGH BASED SHOWERS AND THUNDERSTORMS. WINDY CONDITIONS ARE IN-STORE FOR FRIDAY AS A TROUGH TO OUR NORTHWEST INCREASES OUR PRESSURE GRADIENT ACROSS NORTHERN ARIZONA. WE HAVE DECIDED TO ISSUE A RED FLAG WARNING FOR WINDY AND DRY CONDITIONS ON FRIDAY FOR PORTIONS OF NORTH CENTRAL AND NORTHWEST ARIZONA. && .PREVIOUS DISCUSSION /324 PM MST/...A FEW SHOWERS AND THUNDERSTORMS HAVE DEVELOPED JUST EAST OF THE AZ/NM BORDER THIS AFTERNOON. THIS SUPPORTS THE FORECAST FOR ADDITIONAL MOISTURE SEEPING WESTWARD INTO NORTHERN ARIZONA OVER THE NEXT FEW DAYS. INITIALLY FOR FRIDAY AND SATURDAY...MOISTURE WILL INCREASE GRADUALLY WITH ONLY ISOLATED CONVECTIVE STORMS ANTICIPATED. MORE STORMS CURRENTLY SEEM LIKELY FOR SUNDAY AND MONDAY. IN THE MEANTIME...DAYTIME TEMPS WILL MODERATE A BIT THROUGH THE END OF THE WEEK AND SOUTHWESTERLY WINDS WILL BE OCCASIONALLY BREEZY. BY THE MIDDLE OF NEXT WEEK...HIGH PRESSURE MAY MOVE WESTWARD RESULTING IN A DRIER SOUTHWESTERLY FLOW. THIS WOULD BRING ABOUT A RETURN TO HOT AND DRY CONDITIONS ACROSS THE NORTHLAND. && .AVIATION... FOR THE 06Z PACKAGE...EXPECT VFR CONDITIONS FOR THE NEXT 24 HOURS. GUSTY SOUTHWEST WINDS ARE FORECAST TO DEVELOP BY LATE MORNING ON FRIDAY. IN ADDITION...THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS ALONG THE EASTERN MOGOLLON RIM AND IN THE WHITE MOUNTAINS FRIDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER... HIGH PRESSURE TO THE EAST OF THE FIRE DISTRICT AND A TROUGH OF LOW PRESSURE TO THE NORTHWEST WILL PRODUCE ABOVE NORMAL HIGH TEMPERATURES...LOW RH...AND WINDY CONDITIONS. AS A RESULT...CRITICAL FIRE WEATHER THRESHOLDS ARE EXPECTED OVER NORTH CENTRAL AND NORTHWEST ARIZONA FRIDAY AFTERNOON AND EVENING. CRITICAL FIRE WEATHER CONDITIONS MAY BE MET AGAIN ON SATURDAY OVER PORTIONS OF NORTHWEST AND WEST CENTRAL ARIZONA. ENOUGH MOISTURE COULD MOVE OVER THE EASTERN RIM AND THE WHITE MOUNTAINS FOR ISOLATED DRY THUNDERSTORMS ON FRIDAY AND SATURDAY. SUNDAY TROUGH TUESDAY...ADDITIONAL LOW LEVEL MOISTURE INCREASES THE CHANCES FOR SHOWERS AND THUNDERSTORMS EACH DAY FOR MOST OF NORTHERN ARIZONA. && .FGZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM 11 AM TO 8 PM MST FRIDAY FOR AZZ104>109-112-115-139-140. && PUBLIC.........TC/KD AVIATION.......TC/RR FIRE WEATHER...TC/RR FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jun 21, 5:00 AM MST, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 500 AM MST THU JUN 21 2012 AZZ004>018-037>040-220100- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 500 AM MST THU JUN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY VERY WARM TEMPERATURES ARE EXPECTED TO CONTINUE TODAY. AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY FOR ELEVATIONS BELOW 4000 FEET IN THE GRAND CANYON. SEE PRODUCT PHXNPWFGZ FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
Nearby
Red Flag Warnings in Arizona, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.